Alert archive / New Mexico / High Wind Warnings in 2022
High Wind Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Mar 23, 2022, 10:00 AM MDT for 4 counties in New Mexico. It took effect at Mar 23, 2022, 11:00 AM MDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2022, 10:00 AM MDT (16:00 UTC)
- In effect from
- Mar 23, 2022, 11:00 AM MDT
- Expired
- Mar 23, 2022, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Harding County, NM, Mora County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 187 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 1:34 PM MDT | HIGH SUST WINDS 41 | 6 W Maxwell National Wi, NM | |
| Mar 23, 1:59 PM MDT | NON-TSTM WND GST 59 | Raton Crews Airport, NM | ASOS STATION KRTN RATON CREWS AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 4.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWUS75 KABQ 231600 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1000 AM MDT Wed Mar 23 2022 NMZ227-228-230-231-240100- /O.UPG.KABQ.WI.Y.0023.220323T1700Z-220324T0100Z/ /O.NEW.KABQ.HW.W.0008.220323T1700Z-220324T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Union County-Harding County- 1000 AM MDT Wed Mar 23 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Far Northeast Highlands, Harding County, Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Isolated power outages are expected. Travel will be difficult, especially for high profile vehicles. Dangerous crosswinds will impact U.S. Highways 64 and 87 in northeast New Mexico. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ213>216-229-240100- /O.EXA.KABQ.WI.Y.0023.220323T1700Z-220324T0100Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Northeast Highlands- 1000 AM MDT Wed Mar 23 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sangre de Cristo Mountains, Upper Rio Grande Valley, and Northeast Highlands. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Hazardous crosswinds are expected along U.S. Highway 64. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-233-236-237-240100- /O.EXA.KABQ.WI.Y.0023.220323T1700Z-220324T0100Z/ Central Highlands-Guadalupe County-Roosevelt County-De Baca County- 1000 AM MDT Wed Mar 23 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, De Baca County, Guadalupe County and Roosevelt County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Hazardous crosswinds are expected along Interstate 40 from Clines Corners to Santa Rosa and U.S. Highway 60 in De Baca and northwest Roosevelt Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ232-234-235-240100- /O.CON.KABQ.WI.Y.0023.220323T1700Z-220324T0100Z/ Eastern San Miguel County-Quay County-Curry County- 1000 AM MDT Wed Mar 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...North winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Curry County, Quay County and Eastern San Miguel County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Hazardous crosswinds are expected along Interstate 40 from Santa Rosa to the Texas border and U.S. Highways 60 and 84 in Curry County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ201-204-206-240100- /O.CON.KABQ.WI.Y.0023.220323T1800Z-220324T0100Z/ Northwest Plateau-Northwest Highlands-West Central Mountains- 1000 AM MDT Wed Mar 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northwest Highlands, Northwest Plateau and West Central Mountains. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DPorter
1 follow-up statement
385 WWUS75 KABQ 240041 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 641 PM MDT Wed Mar 23 2022 NMZ227-228-230-231-240145- /O.EXP.KABQ.HW.W.0008.000000T0000Z-220324T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Union County-Harding County- 641 PM MDT Wed Mar 23 2022 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Although a few gusts may persist, winds will continue to decrease through the evening, therefore the High Wind Warning will be allowed to expire. $$ NMZ201-204-206-213>216-223-229-232>237-240145- /O.EXP.KABQ.WI.Y.0023.000000T0000Z-220324T0100Z/ Northwest Plateau-Northwest Highlands-West Central Mountains- Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Central Highlands-Northeast Highlands-Eastern San Miguel County-Guadalupe County-Quay County-Curry County-Roosevelt County- De Baca County- 641 PM MDT Wed Mar 23 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Although a few gusts may persist, winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ 15
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Mar 23, 9:55 AM MDT, 5 minutes earlier.
Area forecast discussion, Mar 23, 9:55 AM MDT, 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 955 AM MDT Wed Mar 23 2022 .UPDATE... The impressive spring storm system from the past couple days will deliver one final punch of impactful weather today with strong north winds and a few more snow showers. Recent guidance has trended winds stronger on the back side of a departing wave with gusts up to 65 mph possible over parts of northeast NM, while gusts of 40 to 50 mph will be common in many other areas. Expanded the Wind Advisory for parts of eastern NM and upgraded the northeast to High Winds. 12Z models also show enough moisture and instability lingering for a few snow showers in the Sangre de Cristo Mts and parts of eastern NM today. Also lowered MaxTemps today where snow fell last night. Freezing fog may redevelop overnight in northern and central valleys as well. Guyer && .PREV DISCUSSION...538 AM MDT Wed Mar 23 2022... .AVIATION... 12Z TAF CYCLE A weak upper level low is moving south through NM early this morning. A band of snow will continue through mid-morning over south central to southwest NM. MVFR to IFR conditions at KSAF, KAEG and KABQ in cigs and vsbys for a couple of hours this morning before clearing. Strong and gusty winds at western and eastern TAF sites. VFR conditions this afternoon through tonight at all TAF sites. && .PREV DISCUSSION...258 AM MDT Wed Mar 23 2022... .SYNOPSIS... An area of snow will continue to plague portions of central New Mexico through sunrise or shortly thereafter. Road conditions and visibility will deteriorate as the snow moves through. Areas of fog will also be possible through the morning hours in these areas. Little precipitation is expected this afternoon, but strong north to northwest winds are expected once again. The strongest winds will be across eastern New Mexico where gusts between 50 and 55 mph are likely. A warming trend is in store for Thursday through the weekend. Temperatures will soar into the 70s and 80s on Saturday and Sunday. Another storm system may arrive early next week. && .DISCUSSION... SHORT TERM...(TODAY THROUGH THURSDAY)... A weak disturbance aloft has tracked from north to south across New Mexico overnight, bringing a sudden burst of snow to central areas of the state. This band will continue south this morning, impacting south central and southwest areas until 900 AM MDT. Another weak disturbance will reach northern NM this afternoon, but with dry air behind this mornings system, no significant precipitation is expected. It will be another chilly day with highs still below normal. Strong winds in the east and west will add to the chill. A wind advisory has been issued for today. Tonight will be mostly clear with diminishing winds and chilly low temperatures. Thursday will be dry and milder with highs 10 to 20 degrees above today's highs. LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)... Quiet and warmer conditions are expected Thursday night. The warming trend continues Friday through the weekend as an upper level ridge translates eastward over New Mexico. High temperatures will be 5 to 15 degrees above normal today, and as much as 18 degrees above normal over the weekend. Models continue to struggle with the storm system early next week. It does look like wind speeds will pick up on Monday as the system is on approach. Strengthening winds aloft combined with a deepening surface low over eastern CO should result in widespread breezy to windy conditions. Beyond Monday, forecast confidence is low due to very little run to run model consistency. An upper level low will track eastward across NM, but whether the track is across northern, central or southern NM remains to be seen. The former two options would result in rain and high elevation snow across much of northern and central NM on Tuesday and early Wednesday, while the latter option would yield little precipitation. Stay tuned. CHJ/34 && .FIRE WEATHER... Snow will move south out of the southern fire weather zones this morning. This afternoon should be dry with clearing skies but strong winds will develop over the west and east. The winds and humidities will be reach critical fire weather conditions in the west and east this afternoon, but Haines are only 3 and 4 and high temperatures will be well below normal. Thus we will not issue a Red Flag Warning. Dry and warmer weather takes place Thursday through the day Monday. Winds will not be strong enough for critical fire conditions until Monday, when widespread critical conditions could impact all of the east. The next storm system will arrive Monday night and continue into Wednesday, with wetting precipitation possible. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM MDT this evening for the following zones... NMZ201-204-206. Wind Advisory until 7 PM MDT this evening for the following zones... NMZ213>216-223-229-232>237. High Wind Warning until 7 PM MDT this evening for the following zones... NMZ227-228-230-231. &&
In the hours before
Local storm report, Mar 23, 7:45 AM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
745 AM MDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM SNOW 1 NE MORIARTY 35.01N 106.03W
03/23/2022 M1.7 INCH TORRANCE NM CO-OP OBSERVER
0736 AM SNOW 8 NW MOUNTAINAIR 34.60N 106.34W
03/23/2022 M5.0 INCH TORRANCE NM CO-OP OBSERVER
0111 AM SNOW 1 SW SANTA FE 35.67N 105.96W
03/23/2022 E3.9 INCH SANTA FE NM TRAINED SPOTTER
0325 AM SNOW 1 ESE AGUA FRIA 35.65N 106.01W
03/23/2022 E4.3 INCH SANTA FE NM PUBLIC
CERRILLOS AND VEGAS VERDES.
0315 AM SNOW 3 WSW SANDIA HEIGHTS 35.17N 106.55W
03/23/2022 E3.0 INCH BERNALILLO NM PUBLIC
SAN FRANCISCO AND BARSTOW.
0420 AM SNOW 1 SE PARADISE HILLS 35.19N 106.68W
03/23/2022 M4.3 INCH BERNALILLO NM PUBLIC
GOLF COURSE AND PARADISE.
&&Local storm report, Mar 23, 8:16 AM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
816 AM MDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM SNOW 8 NW ALBUQUERQUE 35.19N 106.74W
03/23/2022 M3.3 INCH BERNALILLO NM NWS EMPLOYEE
&&
DPORTERLocal storm report, Mar 23, 8:19 AM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
819 AM MDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM SNOW 3 WSW MADRID 35.39N 106.19W
03/23/2022 M1.5 INCH SANTA FE NM PUBLIC
&&
DPORTERLocal storm report, Mar 23, 8:20 AM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
820 AM MDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM SNOW 1 SE VENTANA RANCH 35.18N 106.72W
03/23/2022 M3.8 INCH BERNALILLO NM NWS EMPLOYEE
&&
DPORTERLocal storm report, Mar 23, 8:44 AM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
844 AM MDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM SNOW 8 SSE SANTA FE 35.57N 105.90W
03/23/2022 M3.0 INCH SANTA FE NM CO-OP OBSERVER
SANTA FE SETON.
&&Local storm report, Mar 23, 9:12 AM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
912 AM MDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM SNOW 3 SSW LOS LUNAS 34.77N 106.76W
03/23/2022 M1.9 INCH VALENCIA NM CO-OP OBSERVER
&&The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:21 AM MDT | Wind Advisory | ABQ | Catron, Cibola, Colfax, Curry, De Baca, Guadalupe and 14 more | 18 hr |
| Mar 23, 1:41 AM MDT | Winter Weather Advisory | ABQ | Bernalillo, Cibola, McKinley, Sandoval, Santa Fe, Socorro and 2 more | 7 hr |
Nearby
High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.